MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Model Number FAF09050
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907); Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that while deploying the endovascular stent graft for a de-clot procedure in the outflow a/v fistula graft, a portion of the stent graft allegedly failed to expand from the proximal end (from provider to patient).Therefore, the delivery system was removed without issues, but the stent graft had to be surgically remove via the vessel.Reportedly, a hemodialysis catheter was placed in the treatment area; the patient was hemodynamically stable at the conclusion of the procedure.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: the device was returned for evaluation.The stent graft was returned separated from the delivery system.One end of the returned stent graft exhibited torn material; the struts of the stent graft were noted to be fractured in the area of the torn material.A distal portion of inner catheter that containing the atraumatic tip was returned detached from the delivery system.Therefore, based on the returned sample, the investigation was confirmed for the detached portion of inner catheter and the fractured struts of the stent graft.The investigation was inconclusive for the alleged failure to expand, as the returned stent graft appeared to be expanded however no images of the device during implantation were provided to confirm configuration at time of deployment.Per the reported event details, the graft was removed via a surgical procedure; however, the details of the removal were not provided.Therefore, the removal could have contributed to the fractured struts and torn material found on the returned stent graft.The definitive root causes of all the identified and alleged deficiencies are unknown.Labeling review: the current ifu (instructions for use) states: stent graft size selection: special care must be taken to ensure that the appropriate size flair endovascular stent graft is selected.The stent graft body diameter should be approximately 1 mm larger than the synthetic av access graft diameter.The distal end of the flared configuration devices are approximately 4 mm larger in diameter than the body section.Precautions: faulty placement techniques may lead to failure in stent graft deployment.Do not kink the delivery system.The delivery system can function only after the red safety clip has been pulled off and the tuohy-borst valve is loosened.This should not be done until the stent graft is positioned across the lesion and is ready to be deployed.The safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Potential complications and adverse events: delivery system specific events that could be associated with clinical complications include bond joint failures, detachment of parts, incompatibility with accessory devices, premature deployment, inaccurate deployment, failure to deploy, high deployment forces, delivery system kinking, no visibility under fluoroscopy, inability to track to target location, and blood leakage from delivery system (hemostasis).Directions for use: after full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.If resistance is felt in passing the introducer sheath, the flexible deployment system should be removed together with the introducer sheath.Visually confirm that the complete system has been removed.Inner catheter, distal tip, outer sheath, radiopaque marker band on outer sheath, distal radiopaque marker band on inner catheter, proximal radiopaque marker band on inner catheter.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that while deploying the endovascular stent graft for a de-clot procedure in the outflow a/v fistula graft, a portion of the stent graft allegedly failed to expand from the proximal end (from provider to patient).Therefore, the delivery system was removed without issues but, the stent graft had to be surgically remove via the vessel.Reportedly, a hemodialysis catheter was placed in the treatment area; the patient was hemodynamically stable at the conclusion of the procedure.

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7265163
Report Number2020394-2018-00084
Device Sequence Number11218324
Product Code PFV
UDI-Device Identifier04049519008875
UDI-Public(01)04049519008875
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P060002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2020
Device Model NumberFAF09050
Device Catalogue NumberFAF09050
Device Lot NumberANBW1766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 01/16/2018
Supplement Date Received by Manufacturer03/15/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight104